Nebraska, 2005

Hail in Nebraska, June 7, 2005

June 7, 2005 · NWS LBF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 6, 2:15 AM CST, 23 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 2:15 AM CST, 23 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 AM CDT MON JUN 6 2005

.DISCUSSION...
U/A PLOTS SHOWING ONE UPPER LOW OVER WESTERN GREAT LAKES WITH
ANOTHER LOW SPINNING OFF PAC NW COAST AND ASSOC TROF EXTENDING INTO
BAJA...IN BETWEEN...RIDGE RUNNING ALONG THE DIVIDE. RIDGE MOVES OVHD
TODAY DRAGGING IN WARM AIR OUT OF DESERT SW WITH TEMPS TOPPING OUT
IN THE UPPER 80S TO LOWER 90S TODAY. COMBINATION OF STANDING WATER
AND STRONG SOUTHERLY WINDS WILL BOOST LLVL MOISTURE SIGNIFICANTLY
THROUGH THE LATE MORN/AFT. TEMPS IN S.KS INCREASING LAST FEW HOURS
AND PROFILERS SHOWING JET PUSHING THIS NORTHWARD. MUCAPE READING BY
LATE AFTERNOON COULD REACH UP TO 4000 IN EASTERN CWA ACCORDING TO
BUFKIT SNDGS WITH LITTLE CIN INPLACE. MID LEVEL TEMPS WILL BE
INCREASING AND WITH LACK OF SFC FOCUS WILL LEAVE POPS IN LOW
CATEGORY FOR NOW BUT DAY SHIFT MAY RE-EVALUTATE WITH VIS SAT DATA.
WILL BE WEAK DRYLINE IN WESTERN CWA AND WILL PUT IN ISO POPS TO
COVER WITH WEAKER MID LEVEL WAVE MOVING OUT OF CO. STRONG LVL JET
AGAIN TONIGHT AS HGHT LOWER AHEAD OF WESTERN TROF BUT NOSE IS
POINTED INTO SD WHERE SFC LOW AND WARM FRONT WITH LEAD TO BETTER
ELEVATED CHANCES. TUESDAY COULD BE INTERESTING WITH SOUTHERLY FLOW
CONTINUING TO KEEP MOISTURE ADVECTION INTO REGION. FRONT PUSHES
SOUTH INTO AT LEAST NW THIRD OF CWA...STALLS THEN PUSHES NORTH AGAIN
AS ANOTHER SFC LOW PUSHES OUT OF NE COLORADO. NORTHERN/EASTERN CWA
WILL BE UNDER GUN WITH WHERE MUCAPES RUNNING IN THE 4-5K RANGE.
TRIPLE POINT LOOKS TO REMAIN IN SD WHERE STRONGER SHEAR ALSO EXISTS.
IN SW CWA WARMER MID LEVEL MOVES IN BEHIND UPPER WAVE SO POPS
TAPERED SOUTHWARD. WESTERN TROF PUSHES ACROSS NORTHERN ROCKIES/HIGH
PLAINS WED SENDING STRONGER FRONT SOUTHWARD AND COOLING TEMPS DOWN.
HOWEVER CONVECTION COULD REMAIN HOT ALONG AND NORTH OF FRONT
OVERNIGHT WITH POPS RETAINED. SHOULD REMAIN ACTIVE REMAINDER OF WEEK
WITH SW FLOW IN PLACE EJECTING ENERGY ONTO PLAINS. FATE OF FRONT
UNCERTAIN ATTM AND DAILY PLACEMENT MOST LIKELY WILL DEPEND ON AMOUNT
OF CONVECTION EACH DAY SO NOT BIG CHANGES TO POPS/TEMPS THROUGH
REMAINDER OF FCST NEEDED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

&&

13
Hazardous weather outlook, Jun 6, 2:31 PM CST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
331 PM CDT MON JUN 6 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-071100-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
331 PM CDT MON JUN 6 2005

TORNADO WATCH IN EFFECT FOR WESTERN NEBRASKA THIS EVENING.

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TONIGHT

VERY WARM...MUGGY AIR HAS FILTER INTO THE OUTLOOK AREA THIS
AFTERNOON...CREATING A VERY UNSTABLE ATMOSPHERE ACROSS THE ENTIRE
OUTLOOK AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND
HAVE THE POTENTIAL TO RAPIDLY BECOME SEVERE. WIND SHEAR IS FAVORABLE
FOR SUPERCELL DEVELOPMENT THAT CAN PRODUCE LARGE HAIL AND DAMAGING
WINDS. TORNADOES WILL ALSO BE POSSIBLE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ON TUESDAY...A SURFACE FRONT WILL STALL ACROSS THE NORTHERN PORTIONS
OF THE OUTLOOK AREA. ABUNDANT SURFACE MOISTURE AND AN APPROACHING
UPPER LEVEL DISTURBANCE WILL CREATE A FAVORABLE ENVIRONMENT FOR
THUNDERSTORMS TO DEVELOP ACROSS THE ENTIRE OUTLOOK AREA. THERE IS A
MODERATE RISK OF SEVERE WEATHER ALONG AND NORTH OF HIGHWAY 20. THE
REMAINDER OF THE OUTLOOK AREA IS IN A SLIGHT RISK OF SEVERE WEATHER.
THE MAIN SEVERE THREAT IS FROM LARGE HAIL...HOWEVER TORNADOES WILL
ALSO BE POSSIBLE...ESPECIALLY ALONG THE SURFACE FRONT.

ON WEDNESDAY...SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE...MAINLY
EAST OF A LINE FROM OGALLALA TO AINSWORTH.

THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE OUTLOOK
PERIOD. IT IS POSSIBLE SOME OF THESE MAY REACH SEVERE LIMITS. THE
LOCATION AND EXTENT OF SEVERE THUNDERSTORMS FROM THURSDAY THROUGH
SUNDAY...WILL BECOME BETTER DEFINED AS WE NEAR MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING. SPOTTER ACTIVATION
MAY ALSO BE NEEDED TUESDAY AND WEDNESDAY.

MASEK

In the hours before

Local storm report, Jun 6, 8:08 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
908 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     HAIL             1 N JOHNSTOWN           42.59N 100.06W
06/06/2005  0.75 INCH        BROWN              NE   PUBLIC

            60 MPH WIND GUST ALSO REPORTED WITH FLASHING TORN OFF
            HOUSE

&&

JSWEET
Special weather statement, Jun 6, 8:48 PM CST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
948 PM CDT MON JUN 6 2005

NEZ004-005-022>025-035>037-056>059-069>071-094-070305-
ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-
GRANT NE-HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-LOGAN NE-
MCPHERSON NE-PERKINS NE-SHERIDAN NE-THOMAS NE-WESTERN CHERRY NE-
INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...STAPLETON...
THEDFORD...TRYON AND VALENTINE
948 PM CDT MON JUN 6 2005

TORNADO WATCH 420 HAS BEEN CANCELLED FOR WESTERN NEBRASKA. THE
FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE WATCH

SHERIDAN...CHERRY...GARDEN...GRANT...HOOKER...THOMAS...ARTHUR...
MCPHERSON...LOGAN...DEUEL...KEITH...PERKINS...LINCOLN...CHASE...
HAYES...FRONTIER.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

KAR
Local storm report, Jun 6, 8:51 PM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
951 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HAIL             6 SW EUSTIS             40.60N 100.11W
06/06/2005  1.00 INCH        FRONTIER           NE   PUBLIC

            10 MINUTES OF DIME TO QUARTER SIZE HAIL

&&

MASEK
Local storm report, Jun 6, 9:02 PM CST, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1002 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             EUSTIS                  40.66N 100.03W
06/06/2005  2.00 INCH        FRONTIER           NE   CO-OP OBSERVER

&&

MASEK
Local storm report, Jun 6, 9:10 PM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             EUSTIS                  40.66N 100.03W
06/06/2005  2.50 INCH        FRONTIER           NE   FIRE DEPT/RESCUE

&&

JSWEET
Local storm report, Jun 6, 9:16 PM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1016 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FUNNEL CLOUD     5 NE ARTHUR             41.62N 101.62W
06/06/2005                   ARTHUR             NE   LAW ENFORCEMENT

0610 PM     FUNNEL CLOUD     ARTHUR                  41.57N 101.69W
06/06/2005                   ARTHUR             NE   EMERGENCY MNGR

            FUNNEL CLOUD REPORTED 5 NE OF ARTHUR

0611 PM     FUNNEL CLOUD     MULLEN                  42.04N 101.04W
06/06/2005                   HOOKER             NE   EMERGENCY MNGR

            FUNNEL CLOUD WAS REPORTED AN UNKNOWN DISTANCE WEST OF
            MULLEN

0615 PM     TORNADO          40 S MULLEN             41.46N 101.04W
06/06/2005                   MCPHERSON          NE   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED A TORNADO 40 MILES SOUTH AND
            12 MILES WEST OF MULLEN

0620 PM     TORNADO          ARTHUR                  41.57N 101.69W
06/06/2005                   ARTHUR             NE   EMERGENCY MNGR

            JD COMMUNICATIONS REPORTED A TORNADO UNKNOWN DISTANCE NE
            OF ARTHUR

0625 PM     TORNADO          5 NE ARTHUR             41.62N 101.62W
06/06/2005                   ARTHUR             NE   STORM CHASER

            PROFESSION STORM CHASERS RECORDED ON VIDEO 2 TORNADOS 5
            NE OF ARTHUR

0630 PM     FUNNEL CLOUD     HAY SPRINGS             42.68N 102.69W
06/06/2005                   SHERIDAN           NE   PUBLIC

            A FUNNEL CLOUD WAS REPORTED OVER THE GOLF COURSE AT HAY
            SPRINGS

0637 PM     TORNADO          16 SW MULLEN            41.88N 101.26W
06/06/2005                   HOOKER             NE   FIRE DEPT/RESCUE

            A TORNADO WAS REPORTED 16 MILES SOUTHWEST OF MULLEN

0652 PM     TORNADO          15 SW MULLEN            41.89N 101.25W
06/06/2005                   HOOKER             NE   TRAINED SPOTTER

            TORNADO ON GROUND

0652 PM     HAIL             13 WSW MULLEN           41.97N 101.28W
06/06/2005  1.00 INCH        HOOKER             NE   PUBLIC

0702 PM     HAIL             10 W TRYON              41.56N 101.14W
06/06/2005  0.88 INCH        MCPHERSON          NE   PUBLIC

0735 PM     HAIL             15 W BROWNLEE           42.29N 100.92W
06/06/2005  1.00 INCH        CHERRY             NE   PUBLIC

0737 PM     HAIL             SW MULLEN               42.04N 101.04W
06/06/2005  1.75 INCH        HOOKER             NE   FIRE DEPT/RESCUE

0816 PM     HAIL             NE MULLEN               42.04N 101.04W
06/06/2005  1.75 INCH        HOOKER             NE   PUBLIC

0833 PM     HAIL             17 SW STOCKVILLE        40.36N 100.61W
06/06/2005  1.75 INCH        FRONTIER           NE   PUBLIC

0835 PM     HAIL             13 SSW STOCKVILLE       40.36N 100.48W
06/06/2005  1.75 INCH        FRONTIER           NE   PUBLIC

0847 PM     HAIL             15 W BROWNLEE           42.29N 100.92W
06/06/2005  0.88 INCH        CHERRY             NE   PUBLIC

0852 PM     HAIL             12 W BROWNLEE           42.29N 100.86W
06/06/2005  1.25 INCH        CHERRY             NE   PUBLIC

0908 PM     HAIL             1 N JOHNSTOWN           42.59N 100.06W
06/06/2005  0.75 INCH        BROWN              NE   PUBLIC

            60 MPH WIND GUST ALSO REPORTED WITH FLASHING TORN OFF
            HOUSE

0947 PM     HAIL             6 SW EUSTIS             40.60N 100.11W
06/06/2005  1.00 INCH        FRONTIER           NE   PUBLIC

            10 MINUTES OF DIME TO QUARTER SIZE HAIL

1002 PM     HAIL             EUSTIS                  40.66N 100.03W
06/06/2005  2.00 INCH        FRONTIER           NE   CO-OP OBSERVER

1010 PM     HAIL             EUSTIS                  40.66N 100.03W
06/06/2005  2.50 INCH        FRONTIER           NE   FIRE DEPT/RESCUE

&&

JSWEET

The radar

The North Platte radar (KLNX), 57 km away, was scanning. The volume nearest the first event began at 07:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Brown

When
June 7, 1:30 AM CST
Where
Brown County, 18 mi S of Johnstown
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.300, -100.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453334.